Alert archive / Texas / River Flood Warnings in 2012

River Flood Warning 2, NWS San Angelo, TX

September 29, 2012Runnels County, Texas

NWS San Angelo, TX issued this river flood warning at Sep 29, 2012, 9:15 AM CDT for Runnels County, Texas. It took effect at Sep 29, 2012, 12:50 PM CDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Sep 29, 2012, 9:15 AM CDT (14:15 UTC)
In effect from
Sep 29, 2012, 12:50 PM CDT
Expired
Sep 30, 2012, 8:49 AM CDT
In force
20 hr
Issued by
NWS San Angelo, TX
Flood severity
Minor

County Runnels County, TX

The radar

The San Angelo radar (KSJT), 71 km from the middle of the area, began a volume at 14:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Colorado River (TX) near Ballinger (BLIT2). The gauge peaked at 27.74 ft at Sep 29, 2012, 8:00 PM CDT.

actionminormoderatemajor102009/2909/3010/01
Action stage
15 ft
Minor stage
18 ft
Moderate stage
21 ft
Major stage
24 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08126380, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

181 
WGUS44 KSJT 291415
FLWSJT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
915 AM CDT SAT SEP 29 2012

...THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN TEXAS... 

  COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY

OVERNIGHT...WIDESPREAD FOUR TO FIVE INCHES OF RAIN HAS FALLEN
ALONG THE COLORADO RIVER BETWEEN BALLINGER AND ROBERT LEE. THIS
WIDESPREAD RAIN WILL CAUSE RISES ALONG THE COLORADO RIVER AND ITS
TRIBUTARIES.  THE COLORADO RIVER NEAR BALLINGER IS FORECAST TO CREST
JUST ABOVE THE FLOOD STAGE OF 18 FEET THIS AFTERNOON. 

THE NATIONAL WEATHER SERVICE WILL MONITOR THE COLORADO RIVER AND
UPDATE FORECASTS AS NEEDED TO REFLECT CHANGES FROM ONGOING RAIN AND
OBSERVATIONS FROM STREAMFLOW STATIONS UPSTREAM OF BALLINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE 
LATEST INFORMATION ON THIS SITUATION.

FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND
CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS AND LAKES UNDER 
CURRENT WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE 
PROVIDES CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...
IMPACTS...AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BY
CLICKING ON EACH POINT.

&&

TXC399-300515-
/O.NEW.KSJT.FL.W.0002.120929T1750Z-120930T0834Z/
/BLIT2.1.ER.120929T1750Z.120929T1800Z.120929T2034Z.NO/
915 AM CDT SAT SEP 29 2012

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A 

* FLOOD WARNING FOR 
  THE COLORADO RIVER NEAR BALLINGER.
* FROM THIS AFTERNOON TO LATE TONIGHT...OR UNTIL THE WARNING IS 
  CANCELLED.
* AT  8:00 AM SATURDAY THE STAGE WAS 8.0 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 18.3 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY LATE THIS AFTERNOON.
* IMPACT...AT 18.0 FEET...MINOR LOWLAND FLOODING OF PASTURE LAND WILL 
  OCCUR.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 18.0 FEET
  ON SEP 15 1996.

$$
6 follow-up statements
452 
WGUS44 KSJT 291856
FLWSJT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
156 PM CDT SAT SEP 29 2012

...FORECAST FLOODING CHANGED FROM MINOR TO MODERATE SEVERITY FOR THE 
FOLLOWING RIVERS IN TEXAS...
  COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY

OVERNIGHT...WIDESPREAD FOUR TO FIVE INCHES OF RAIN HAS FALLEN
ALONG THE COLORADO RIVER BETWEEN BALLINGER AND ROBERT LEE. THIS
WIDESPREAD RAIN WILL CAUSE RISES ALONG THE COLORADO RIVER AND ITS
TRIBUTARIES.  THE COLORADO RIVER NEAR BALLINGER IS FORECAST TO CREST
JUST ABOVE THE FLOOD STAGE OF 23.7 FEET THIS EVENING. 

THE NATIONAL WEATHER SERVICE WILL MONITOR THE COLORADO RIVER AND
UPDATE FORECASTS AS NEEDED TO REFLECT CHANGES FROM ONGOING RAIN AND
OBSERVATIONS FROM STREAMFLOW STATIONS UPSTREAM OF BALLINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE 
LATEST INFORMATION ON THIS SITUATION.

FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND
CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS/LAKES UNDER CURRENT 
WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES 
CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...IMPACTS...
AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BYCLICKING 
ON EACH POINT.

&&

TXC399-300956-
/O.EXT.KSJT.FL.W.0002.000000T0000Z-121001T0113Z/
/BLIT2.2.ER.120929T1704Z.120930T0000Z.120930T1313Z.NO/
156 PM CDT SAT SEP 29 2012

...OBSERVED FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
...FORECAST FLOODING INCREASED FROM MINOR TO MODERATE SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE COLORADO RIVER NEAR BALLINGER.

* AT  1:00 PM SATURDAY THE STAGE WAS 21.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MODERATE FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 23.7 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* IMPACT...AT 24.0 FEET...MAJOR FLOODING WILL OCCUR. HOMES IN
  NORTHWEST BALLINGER WILL BECOME FLOODED.  SECONDARY ROADS AND LOW 
  WATER CROSSINGS WILL BE IMPASSIBLE.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 23.8 FEET
  ON AUG 20 1953.

$$
363 
WGUS44 KSJT 291944
FLWSJT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
244 PM CDT SAT SEP 29 2012

...FORECAST FLOODING CHANGED FROM MODERATE TO MAJOR SEVERITY FOR THE 
FOLLOWING RIVERS IN TEXAS...
  COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY

OVERNIGHT...WIDESPREAD FOUR TO FIVE INCHES OF RAIN HAS FALLEN
ALONG THE COLORADO RIVER BETWEEN BALLINGER AND ROBERT LEE. THIS
WIDESPREAD RAIN WILL CAUSE RISES ALONG THE COLORADO RIVER AND ITS
TRIBUTARIES.  THE COLORADO RIVER NEAR BALLINGER IS FORECAST TO CREST
JUST ABOVE THE FLOOD STAGE OF 26.4 FEET THIS EVENING. 

THE NATIONAL WEATHER SERVICE WILL MONITOR THE COLORADO RIVER AND
UPDATE FORECASTS AS NEEDED TO REFLECT CHANGES FROM ONGOING RAIN AND
OBSERVATIONS FROM STREAMFLOW STATIONS UPSTREAM OF BALLINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE 
LATEST INFORMATION ON THIS SITUATION.

FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND
CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS/LAKES UNDER CURRENT 
WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES 
CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...IMPACTS...
AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BYCLICKING 
ON EACH POINT.


&&

TXC399-301044-
/O.EXT.KSJT.FL.W.0002.000000T0000Z-121001T0108Z/
/BLIT2.3.ER.120929T1704Z.120930T0000Z.120930T1308Z.NO/
244 PM CDT SAT SEP 29 2012

...OBSERVED FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
...FORECAST FLOODING INCREASED FROM MODERATE TO MAJOR SEVERITY...
THE FLOOD WARNING CONTINUES FOR 
  THE COLORADO RIVER NEAR BALLINGER.
* AT  2:00 PM SATURDAY THE STAGE WAS 24.5 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.4 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.
* FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 26.2 FEET
  ON MAY 18 1935.

$$
035 
WGUS84 KSJT 292039
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
339 PM CDT SAT SEP 29 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS..
  COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY 
  ELM CREEK AT BALLINGER AFFECTING RUNNELS COUNTY 

BOTH ELM CREEK AND THE COLORADO RIVER AT BALLINGER ARE RISING.  WATER FROM
THE COLORADO RIVER WILL LIKELY BACKUP INTO ELM CREEK CAUSING ADDITIONAL FLOODING
IN BALLINGER. THE COLORADO RIVER NEAR BALLINGER IS FORECAST TO CREST JUST ABOVE
THE FLOOD STAGE OF 26.4 FEET THIS EVENING. 

THE NATIONAL WEATHER SERVICE WILL MONITOR THE COLORADO RIVER AND
UPDATE FORECASTS AS NEEDED TO REFLECT CHANGES FROM ONGOING RAIN AND
OBSERVATIONS FROM STREAMFLOW STATIONS UPSTREAM OF BALLINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE 
LATEST INFORMATION ON THIS SITUATION.

FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND
CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS/LAKES UNDER CURRENT 
WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES 
CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...IMPACTS...
AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BYCLICKING 
ON EACH POINT.


&&

TXC399-301139-
/O.CON.KSJT.FL.W.0002.000000T0000Z-121001T0108Z/
/BLIT2.3.ER.120929T1704Z.120930T0000Z.120930T1308Z.NO/
339 PM CDT SAT SEP 29 2012

THE FLOOD WARNING CONTINUES FOR
  THE COLORADO RIVER NEAR BALLINGER.
* UNTIL SUNDAY EVENING.
* AT  3:00 PM SATURDAY THE STAGE WAS 25.8 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 26.4 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.

$$

TXC399-301139-
/O.CON.KSJT.FL.W.0003.000000T0000Z-121001T0444Z/
/BAMT2.1.ER.120929T1813Z.120930T0000Z.120930T1644Z.NO/
339 PM CDT SAT SEP 29 2012

THE FLOOD WARNING CONTINUES FOR
  THE ELM CREEK AT BALLINGER.
* UNTIL SUNDAY EVENING.
* AT  3:30 PM SATURDAY THE STAGE WAS 7.1 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.2 FEET BY THIS 
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE 
  MORNING.
* IMPACT...AT 10.0 FEET...MODERATE FLOODING WILL OCCUR.  THE CITY 
  PARK, SWIMMING POOL AND GOLF COURSE WILL BE FLOODED.  SECONDARY 
  ROADS AND LOW WATER CROSSINGS WILL FLOOD.

$$
837 
WGUS84 KSJT 292258
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
558 PM CDT SAT SEP 29 2012

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY 

THE CURRENT STAGE AT THE COLORADO RIVER AT BALLINGER IS 27.3 
FEET...WHICH IS AT MAJOR FLOOD STAGE. THE RIVER IS FORECAST TO 
CONTINUE TO SLOWLY RISE AND SHOULD CREST AT NEAR 28.1 FEET AROUND 7 
PM THIS EVENING. A SLOW DECREASE IN RIVER LEVELS IS THEN FORECAST 
THROUGH THE NIGHT...WITH THE RIVER FALLING INTO MODERATE FLOOD STAGE 
AFTER MIDNIGHT...WHICH IS 21 FEET. THE CURRENT FORECAST HAS THE 
RIVER DROPPING BELOW 18 FEET...OR MINOR FLOOD STAGE...SHORTLY AFTER 
7AM SUNDAY. 

THE NATIONAL WEATHER SERVICE WILL MONITOR THE COLORADO RIVER AND
UPDATE FORECASTS AS NEEDED TO REFLECT CHANGES FROM ONGOING RAIN AND
OBSERVATIONS FROM STREAMFLOW STATIONS UPSTREAM OF BALLINGER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE 
LATEST INFORMATION ON THIS SITUATION.


FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND
CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS/LAKES UNDER CURRENT 
WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES 
CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...IMPACTS...
AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BYCLICKING 
ON EACH POINT.


&&

TXC399-301358-
/O.EXT.KSJT.FL.W.0002.000000T0000Z-121001T0125Z/
/BLIT2.3.ER.120929T1704Z.120930T0000Z.120930T1325Z.NO/
558 PM CDT SAT SEP 29 2012

THE FLOOD WARNING CONTINUES FOR
  THE COLORADO RIVER NEAR BALLINGER.
* UNTIL SUNDAY EVENING.
* AT  5:00 PM SATURDAY THE STAGE WAS 27.0 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 28.1 FEET BY THIS
  EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING.

$$
696 
WGUS84 KSJT 300137
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
837 PM CDT SAT SEP 29 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...
 
  ELM CREEK AT BALLINGER AFFECTING RUNNELS COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY 

WATER LEVELS ALONG ELM CREEK IN BALLINGER CONTINUE TO FALL THIS
EVENING AND THE RIVER IS NOW BELOW FLOOD STAGE. THE RIVER WILL FALL
BELOW ACTION STATE OF 6 FEET SHORTLY AFTER MIDNIGHT. THE COLORADO
RIVER AT BALLINGER IS FORECAST TO CREST AT 28 FEET AROUND 11 PM 
THIS EVENING AND CONTINUE FALLING OVERNIGHT INTO SUNDAY. THE RIVER 
IS FORECAST TO FALL BELOW FLOOD STAGE OF 18 FEET BY MID MORNING
SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE 
LATEST INFORMATION ON THIS SITUATION.


FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND
CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS/LAKES UNDER CURRENT 
WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES 
CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...IMPACTS...
AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BYCLICKING 
ON EACH POINT.


&&

TXC399-301637-
/O.EXT.KSJT.FL.W.0002.000000T0000Z-121001T0313Z/
/BLIT2.3.ER.120929T1704Z.120930T0100Z.120930T1513Z.NO/
837 PM CDT SAT SEP 29 2012

THE FLOOD WARNING CONTINUES FOR
  THE COLORADO RIVER NEAR BALLINGER.
* UNTIL SUNDAY EVENING.
* AT  8:00 PM SATURDAY THE STAGE WAS 27.7 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* MAJOR FLOODING IS OCCURRING AND MAJOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  TOMORROW LATE MORNING.

$$

TXC399-300207-
/O.CAN.KSJT.FL.W.0003.000000T0000Z-121001T0444Z/
/BAMT2.1.ER.120929T1813Z.120929T2115Z.120929T2308Z.NO/
837 PM CDT SAT SEP 29 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE ELM CREEK AT BALLINGER.
* AT  7:30 PM SATURDAY THE STAGE WAS 6.8 FEET. 
* FLOOD STAGE IS 7.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:08 PM SATURDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 3.1 FEET BY MONDAY 
  MORNING.
* IMPACT...AT 7.0 FEET...MINOR FLOODING WILL OCCUR.  THE CITY PARK AND
  SWIMMING POOL AREA WILL BEGIN TO FLOOD.

$$
443 
WGUS84 KSJT 301349
FLSSJT
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE SAN ANGELO TX
849 AM CDT SUN SEP 30 2012

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
TEXAS...

  COLORADO RIVER NEAR BALLINGER AFFECTING RUNNELS COUNTY
...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN TEXAS...
 
  COLORADO RIVER ABOVE SILVER AFFECTING COKE COUNTY 

THE COLORADO RIVER WATER AT BALLINGER HAS FALLEN BELOW FLOOD STAGE 
AND THE COLORADO RIVER AT SILVER WILL CONTINUE TO FALL THROUGHOUT
TODAY.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STAY TUNED TO NOAA WEATHER RADIO OR OTHER MEDIA OUTLETS FOR THE 
LATEST INFORMATION ON THIS SITUATION.

FOR GRAPHICAL HYDROLOGICAL INFORMATION...PLEASE GO TO WEATHER.GOV AND
CLICK ON WEST CENTRAL TEXAS. SELECT RIVERS/LAKES UNDER CURRENT 
WEATHER. THE ADVANCED HYDROLOGIC PREDICTION SERVICE PAGE PROVIDES 
CURRENT AND FORECAST RIVER INFORMATION...GAGE LOCATIONS...IMPACTS...
AND HISTORICAL CREST INFORMATION FOR ALL FORECAST POINTS BYCLICKING 
ON EACH POINT.

&&

TXC081-010449-
/O.EXT.KSJT.FL.W.0001.000000T0000Z-121001T1136Z/
/SILT2.2.ER.120929T0926Z.120929T1745Z.120930T2336Z.NO/
849 AM CDT SUN SEP 30 2012

THE FLOOD WARNING CONTINUES FOR
  THE COLORADO RIVER ABOVE SILVER.
* UNTIL MONDAY MORNING.
* AT  8:00 AM SUNDAY THE STAGE WAS 17.3 FEET. 
* FLOOD STAGE IS 15.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY 
  THIS EVENING.
* IMPACT...AT 18.0 FEET...MODERATE FLOODING WILL OCCUR.  OIL FIELD 
  EQUIPMENT AND RANCH LAND WILL BE FLOODED.  SECONDARY ROADS AND LOW 
  WATER CROSSINGS WILL BE IMPASSIBLE.

$$

TXC399-301419-
/O.CAN.KSJT.FL.W.0002.000000T0000Z-121001T0313Z/
/BLIT2.3.ER.120929T1704Z.120930T0145Z.120930T1140Z.NO/
849 AM CDT SUN SEP 30 2012

THE FLOOD WARNING IS CANCELLED FOR
  THE COLORADO RIVER NEAR BALLINGER.
* AT  8:00 AM SUNDAY THE STAGE WAS 16.3 FEET. 
* FLOOD STAGE IS 18.0 FEET. 
* FELL BELOW FLOOD STAGE AT  6:40 AM SUNDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 6.4 FEET BY TOMORROW 
  MORNING.
* IMPACT...AT 18.0 FEET...MINOR LOWLAND FLOODING OF PASTURE LAND WILL 
  OCCUR.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this river flood warning went out at Sep 29, 6:52 AM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, Sep 29, 6:52 AM CDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
652 AM CDT SAT SEP 29 2012

.DISCUSSION...
SEE THE 12Z AVIATION DISCUSSION BELOW.

&&

.AVIATION...
WIDESPREAD RAIN AND LOW CLOUDS WILL RESULT IN BORDERLINE IFR/MVFR
CONDITIONS THROUGH THE MORNING HOURS WITH CIGS/VSYBS GRADUALLY
IMPROVING DURING THE DAY AS DRIER AIR ADVECTS INTO THE REGION FROM
THE WEST. THIS WILL RESULT IN PREVAILING MVFR SKIES WITH RAIN
SHOWERS GRADUALLY ENDING FROM WEST TO EAST. THE BIGGEST CHALLENGE
WITH THIS FORECAST PACKAGE IS WHAT TO DO WITH THE WINDS. A
SURFACE LOW WILL CONTINUE TO DEEPEN AND MOVE ACROSS THE SOUTHERN
PORTION OF THE FORECAST AREA OVER THE NEXT 6-8 HRS. HOWEVER...THE
POOR SPATIAL RESOLUTION IN THE OBSERVATION NETWORK HAS LEFT ME
LESS THAN CERTAIN WHERE THE CENTER OF LOW PRESSURE IS LOCATED. A
ROUGH ESTIMATE BASED ON THE WATER VAPOR SIGNATURE SUGGESTS THAT
THE LOW IS NEAR OZONA AND WILL MOVE GENERALLY ALONG AND JUST NORTH
OF THE I-10 CORRIDOR TODAY. SURFACE WINDS WILL BACK TO THE
NORTHEAST AND EVENTUALLY TO THE NORTH AS THE LOW PASSES...
INCREASING TO 15-20 KTS SUSTAINED...WITH HIGHER GUSTS. THE GFS IS
REALLY BOMBING THIS LOW OUT...CREATING NORTHEAST 1500 FT WINDS
NEAR 50 KTS BY 18Z BUT I THINK THIS IS A BIT OVERDONE.

AS THE LOW MOVES OFF TO THE EAST...WE WILL SEE SOME LOW LEVEL
MOISTURE WRAP AROUND TO THE NORTH AND NORTHWEST OF ITS CENTER. I
EXPECT MVFR /OR LOWER CIGS/ WILL HANG AROUND AT MOST SITES THROUGH
MUCH OF THE EVENING HOURS AND POSSIBLY ALL THE WAY THROUGH 12Z. I
DID IMPROVE KSJT/KSOA TO VFR GIVEN THEIR LOCATIONS RELATIVE TO THE
LOW. RAIN SHOWERS SHOULD GENERALLY END BY EARLY EVENING WITH DRY
WEATHER ANTICIPATED THEREAFTER.

JOHNSON

&&

.PREV DISCUSSION... /ISSUED 345 AM CDT SAT SEP 29 2012/

SHORT TERM...
A LARGE AND VERY WELCOME RAIN SHIELD CONTINUES TO MOVE SLOWLY TO THE
EAST ACROSS THE LONE STAR STATE. RICH TROPICAL MOISTURE CONTINUES TO
STREAM ACROSS THE STATE FROM SOUTHWEST BUT THIS AIRMASS IS FINALLY
BEHIND PUSHED OFF THE EAST AS THE BAROCLINIC WAVE IN THE WESTERLIES
IMPINGES UPON THE WESTERN FRINGE OF THE MOISTURE PLUME. THE
BAROCLINIC LEAF STRUCTURE SEEN ON THE WATER VAPOR IMAGERY DEPICTS AN
INFLECTION POINT ON THE WESTERN FLANK NEAR THE BIG BEND WITH A
SOMEWHAT POORLY DEFINED CUSP DUE SOUTH OF FORT STOCKTON NEAR THE RIO
GRANDE. BASED UPON THIS FEATURE AND THE CYCLONIC CURVATURE TO THE
WIND FIELD...WE CAN DEDUCE THE PRESENCE OF A SURFACE LOW JUST TO THE
SOUTH SOUTHEAST OF FORT STOCKTON. SOUTHEASTERLY FLOW THROUGH THE
LOWEST 4-6 KFT HAS PROVIDED A NICE TAP OF GULF MOISTURE...PUSHING
PWAT VALUES INTO THE 1.8-2.0 INCH RANGE PER GFS PWAT ESTIMATES FROM
SUOMINET. THE STRONG SYNOPTIC SCALE FORCING ASSOCIATED WITH
AFOREMENTIONED SHORTWAVE TROF WILL AUGMENT MESOSCALE FORCING FROM
STRONG H7-H85 FRONTOGENESIS...AND SOMEWHAT AUGMENTED BY THE
TRANSVERSE CIRCULATION ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF
THE UPPER TROPOSPHERIC JET FOUND JUST NORTH OF THE RED RIVER. IN
ADDITION...STRONG ISENTROPIC ASCENT WILL BE FOUND ON THE NORTH AND
EAST FLANKS OF THE H85 CYCLONE AS IT MOVES EAST ALONG THE I-10
CORRIDOR.

RAINFALL AMOUNTS HAVE ALREADY MEASURED 2-4 ACROSS MUCH OF THE CONCHO
VALLEY AND SOUTHERN BIG COUNTRY WITH LIGHTER AMOUNTS TO THE NORTH
AND SOUTH. ISOLATED AMOUNTS OF 5-6 INCHES HAVE BEEN REPORTED AS WELL
WITH ONLY MINOR FLOODING EXPERIENCED SO FAR. GIVEN THE SLOW EASTWARD
PROGRESSION OF THIS SYSTEM COMBINED WITH THE POTENTIAL FOR 1-2
ADDITIONAL INCHES OF PRECIPITATION...THE FLASH FLOOD WATCH WILL BE
CONTINUED. RAIN CHANCES TODAY WILL BE NEAR 100 PERCENT IN MOST AREAS
BUT WILL TAPER OFF DURING THE LATE MORNING AND EARLY AFTERNOON HOURS
AS THE MID LEVEL DEFORMATION ZONE FINALLY PASSES AND THE PRECIP
MOVES EAST. THUNDER WAS REMOVED FROM MUCH OF THE AREA AS WELL.
INSTABILITY IS QUITE LOW GIVEN THE SATURATED VERTICAL PROFILES AND
WE HAVE SEEN LITTLE TO NO LIGHTNING STRIKES OVER THE PAST 12+ HOURS.
I DID KEEP ISOLATED THUNDERSTORMS IN THE SOUTHEAST FOR THIS MORNING
AS MUCAPE PROGS REMAIN SUBSTANTIAL ENOUGH TO SUPPORT ISOLATED STRONG
UPDRAFTS AND CHARGE SEPARATION. I HELD ON TO THE LOW POPS ACROSS THE
EASTERN 1/3 OF THE AREA BUT ANY SHOWERS SHOULD BE GONE BY 06Z.
DIURNAL TEMPERATURE RANGES TODAY WILL BE QUITE SMALL GIVEN THE
PRECIPITATION AND ABUNDANT CLOUD COVER. I EXPECTED MAINLY LOWER 70S
TODAY. TONIGHT WE WILL SEE TEMPS FALL TO NEAR 60 DEGREES ACROSS WEST
CENTRAL TX.

JOHNSON

LONG TERM...
BY SUNDAY MORNING THE UPPER TROUGH AXIS WILL BE EXITING OVER OUR
EASTERN COUNTIES WITH ANY ASSOCIATED RAINFALL EAST OF THE FORECAST
AREA. MODELS STILL CLINGING TO A WEAK DISTURBANCE MOVING IN THE
SOUTHWARD FLOW ALOFT POSSIBLY AFFECTING THE WESTERN CWA SUNDAY
NIGHT. WILL MAINTAIN A SLIGHT CHANCE OF RAINFALL FOR THIS AREA
THROUGH 12Z MONDAY. DRY FORECAST EXPECTED THROUGH THE REMAINDER OF
THE EXTENDED.

SUNDAY HIGHS WILL BE IN THE UPPER 70S TO AROUND 80 DEGREES WITH
WARMING AFTERNOON TEMPERATURES THROUGH MIDWEEK. LOOKING FOR A
STRONG DRY COLD FRONT PUSHING THROUGH THE FORECAST AREA ON
THURSDAY. TYPICAL PREFRONTAL COMPRESSIONAL HEATING ON WEDNESDAY
WILL SEE AFTERNOON HIGHS IN THE UPPER 80S TO AROUND 90...WITH
THURSDAY POSTFRONTAL HIGHS AROUND 10 DEGREES COOLER AND SECOND
DAY POSTFRONTAL HIGHS ON FRIDAY IN THE MID TO UPPER 70S.
MORNING LOWS WILL BE IN THE LOWER TO MID 50S FRIDAY AND SATURDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 73  60  79  58  82 / 100  10  10  20   5
SAN ANGELO 	 73  59  80  58  83 / 100  10  10  20  10
JUNCTION 	 73  63  79  55  84 /  90  20  10  10  10

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING ZONES:
BROWN...COKE...COLEMAN...CONCHO...CROCKETT...IRION...KIMBLE...
MASON...MCCULLOCH...MENARD...RUNNELS...SAN SABA...SCHLEICHER...
STERLING...SUTTON...TOM GREEN.

&&

25
Hazardous weather outlook, Sep 29, 4:46 AM CDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
446 AM CDT SAT SEP 29 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-301100-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
446 AM CDT SAT SEP 29 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT

WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS WILL CONTINUE
TODAY...BRINGING MODERATE TO HEAVY RAINFALL TO MUCH OF WEST
CENTRAL TEXAS. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES MAY
RESULT IN LOCALIZED FLASH FLOODING. A FLASH FLOOD WATCH REMAINS IN
EFFECT FOR LOCATIONS ALONG AND SOUTH OF A STERLING CITY...TO
WINTERS...TO BROWNWOOD LINE THROUGH 7 PM THIS EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY NIGHT...MAINLY
WEST OF A HASKELL...TO WINTERS...TO SONORA LINE. THE PRIMARY
THREAT WITH THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

COOPERATIVE OBSERVERS...EMERGENCY OFFICIALS AND SPOTTERS ARE
ENCOURAGED TO RELAY RAINFALL AMOUNTS AND FLOOD REPORTS TO THE
NATIONAL WEATHER SERVICE IN SAN ANGELO.

JOHNSON

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 8:17 PM CDTAreal Flood AdvisorySJTConcho, Tom Green6 hr
Sep 29, 1:42 AM CDTAreal Flood AdvisorySJTConcho, Tom Green6 hr
Sep 29, 7:53 AM CDTAreal Flood AdvisorySJTConcho, Tom Green3 hr
Sep 29, 8:17 AM CDTFlash Flood WarningSJTIrion, Tom Green103 min
Sep 29, 8:50 AM CDTFlash Flood WarningSJTConcho, Runnels3 hr
Sep 29, 8:58 AM CDTAreal Flood AdvisorySJTCrockett, Schleicher, Sutton3 hr
Sep 29, 9:31 AM CDTAreal Flood AdvisorySJTIrion, Tom Green6 hr
Sep 29, 9:31 AM CDTFlash Flood WarningSJTTaylor3 hr
Sep 29, 9:55 AM CDTAreal Flood AdvisorySJTIrion, Tom Green2 hr
Sep 29, 10:37 AM CDTAreal Flood AdvisorySJTColeman3 hr
Sep 29, 10:57 AM CDTRiver Flood WarningSJTRunnels10 hr
Sep 29, 11:26 AM CDTFlash Flood WarningSJTConcho, Runnels3 hr
Sep 29, 11:52 AM CDTFlash Flood WarningSJTCallahan4 hr
Sep 29, 3:24 PM CDTAreal Flood AdvisorySJTTom Green6 hr
Sep 29, 3:44 PM CDTRiver Flood WarningSJTConcho5 hr

Nearby

River Flood Warnings in Texas, 2012Every river flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.